Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 381, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 4, 2011, 4:38 PM CDT for 4 counties in Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2011, 4:38 PM CDT (21:38 UTC)
- Expired
- Sep 4, 2011, 5:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cannon County, TN, DeKalb County, TN, Rutherford County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 50 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 658 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
895
WUUS54 KOHX 042138
SVROHX
TNC015-041-149-189-042215-
/O.NEW.KOHX.SV.W.0381.110904T2138Z-110904T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
438 PM CDT SUN SEP 4 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN WILSON COUNTY IN MIDDLE TENNESSEE...
NORTHERN CANNON COUNTY IN MIDDLE TENNESSEE...
SOUTHWESTERN DE KALB COUNTY IN MIDDLE TENNESSEE...
* UNTIL 515 PM CDT
* AT 433 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR WOODBURY...MOVING NORTHWEST AT 25
MPH.
* LOCATIONS IMPACTED INCLUDE...
WATERTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3611 8606 3610 8607 3609 8605 3587 8585
3576 8601 3603 8634 3618 8612
TIME...MOT...LOC 2138Z 140DEG 21KT 3588 8600
$$
FORECASTER: ROSE2 follow-up statements
138
WWUS54 KOHX 042203
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
503 PM CDT SUN SEP 4 2011
TNC149-042213-
/O.CAN.KOHX.SV.W.0381.000000T0000Z-110904T2215Z/
RUTHERFORD TN-
503 PM CDT SUN SEP 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL RUTHERFORD COUNTY
IS CANCELED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3612 8607 3610 8607 3608 8603 3596 8593
3587 8610 3594 8616 3596 8615 3596 8618
3607 8628 3618 8612
TIME...MOT...LOC 2203Z 147DEG 21KT 3600 8607
$$
TNC015-041-189-042215-
/O.CON.KOHX.SV.W.0381.000000T0000Z-110904T2215Z/
WILSON TN-CANNON TN-DE KALB TN-
503 PM CDT SUN SEP 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
DE KALB...NORTH CENTRAL CANNON AND SOUTHEASTERN WILSON COUNTIES UNTIL
515 PM CDT...
AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHEAST OF WATERTOWN...OR
11 MILES NORTH OF WOODBURY...MOVING NORTHWEST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR WATERTOWN AROUND 515 PM CDT.
OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE
ALEXANDRIA.
LAT...LON 3612 8607 3610 8607 3608 8603 3596 8593
3587 8610 3594 8616 3596 8615 3596 8618
3607 8628 3618 8612
TIME...MOT...LOC 2203Z 147DEG 21KT 3600 8607
$$
ROSE028
WWUS54 KOHX 042210
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
510 PM CDT SUN SEP 4 2011
TNC015-041-189-042220-
/O.EXP.KOHX.SV.W.0381.000000T0000Z-110904T2215Z/
WILSON TN-CANNON TN-DE KALB TN-
510 PM CDT SUN SEP 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL DE KALB...NORTH
CENTRAL CANNON AND SOUTHEASTERN WILSON COUNTIES WILL EXPIRE AT 515 PM
CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3612 8607 3610 8607 3608 8603 3596 8593
3587 8610 3594 8616 3596 8615 3596 8618
3607 8628 3618 8612
TIME...MOT...LOC 2210Z 147DEG 21KT 3603 8610
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 3:33 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Sep 4, 3:33 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 333 PM CDT SUN SEP 4 2011 .DISCUSSION... TS LEE MOVG SLOWLY NNE OVR S LA TDAY. SIMILAR MOVEMENT EXPECTED TNGT AND LABOR DAY AS CIRCULATION MOVES INTO S MS MON THEN CNTL AL MON NGT. SYSTEM WL CONTINUE TO FEED TROPICAL MOISTURE ACROSS MID TN THROUGH 36-HRS. KOHX WSR-88D SHOWS SHOWERS AND ISO T DEVELOPED ACR MID TN THIS AFTN W/TROPICAL MOISTURE IN PLACE AND AN APPROACHING FRONT. THE COLD FRONT WL MOVE SOUTHEAST ACR MID TN WITH WIDESPREAD RW AND ISO T TNGT. RAIN COULD BE HEAVY AT TIMES WITH GUSTY WINDS. NASHVILLE WILL LIKELY GET 1-2 INCHES OF RAINFALL TNGT...WITH MORE IN THE SOUTH. H5 TROF/UPR LOW ASSOC WITH TS LEE COMBINE TO FORM A CUTOFF LOW OVR CNTL MS MON-MON NGT. SYSTEM WL MOVE OVR MID TN TUE. GFS/EURO/GFS ENSEMBLE-MEAN DEVELOP A HIGH QPF AXIS NEAR TN-AL BORDER INTO THE APPS. FLASH FLOOD WATCH CONTINUES FOR AREAS SOUTH AND EAST OF BNA THROUGH MON NGT...INCLUDING ALL OF THE PLATEAU. EXPECT 3 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS. H5 CUTOFF LOW SPINS OVER THE REGION TUE-SAT. THE COOL AND CLOUDY PERIOD WILL CONTINUE WITH SCATTERED SHOWERS AND POSSIBLY A FEW STORMS LATE IN THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 67 74 61 74 / 90 70 50 40 CLARKSVILLE 63 73 59 73 / 70 40 20 30 CROSSVILLE 66 70 62 72 / 100 100 90 70 COLUMBIA 67 74 63 74 / 90 80 60 50 LAWRENCEBURG 67 74 63 73 / 90 80 60 40 WAVERLY 65 74 60 73 / 70 50 30 30 && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM MIDNIGHT CDT TONIGHT THROUGH TUESDAY MORNING FOR TNZ011-032>034-061-063>066-075-077>080-093>095. && 04
Hazardous weather outlook, Sep 4, 5:44 AM CDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 544 AM CDT SUN SEP 4 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-051030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 544 AM CDT SUN SEP 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THE REMNANTS OF TROPICAL STORM LEE AND A PASSING COLD FRONT WILL BRING FIRST SCATTERED SHOWERS AND THUNDERSTORMS TO THE AREA TODAY... EVENTUALLY BECOMING WIDESPREAD RAIN TONIGHT. RAINFALL AMOUNTS MAY REACH 1 TO 2 INCHES BY EARLY MONDAY...WITH MOST FALLING IN THE SOUTH. THERE IS A THREAT OF FLOODING ACROSS THE EXTREME SOUTH AND EAST OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... WIDESPREAD...SOMETIMES HEAVY...RAINS WILL CONTINUE MONDAY INTO TUESDAY. LOCATIONS ACROSS THE SOUTH AND EAST COULD SEE 3 TO 5 INCHES TOTAL BY TUESDAY MORNING...WITH 1 TO 3 ACROSS THE NORTHWEST. AGAIN THE SOUTH AND EAST HAS THE GREATEST THREAT OF FLOODING...BOTH FLASH AND RIVER FLOODING. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE WEDNESDAY THROUGH SATURDAY AS WELL BUT POTENTIAL FOR FLOODING WILL BE MUCH LOWER. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. 07
In the hours before
Local storm report, Sep 4, 2:35 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
235 PM CDT SUN SEP 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM TSTM WND DMG ALLARDT 36.38N 84.88W
09/04/2011 FENTRESS TN TRAINED SPOTTER
2 TREES WERE BLOWN DOWN ALONG HIGHWAY 52.
&&
SHERRONSpecial weather statement, Sep 4, 3:02 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 302 PM CDT SUN SEP 4 2011 TNZ032-064-042030- DE KALB-PUTNAM- 302 PM CDT SUN SEP 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR DE KALB AND PUTNAM COUNTIES... AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CENTER HILL LAKE...OR 8 MILES NORTHEAST OF SMITHVILLE...MOVING NORTH AT 10 MPH. PEOPLE IN NORTHEASTERN DE KALB AND SOUTHWESTERN PUTNAM COUNTIES... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3608 8590 3618 8566 3599 8565 3594 8576 13
Special weather statement, Sep 4, 3:48 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 348 PM CDT SUN SEP 4 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-050000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 348 PM CDT SUN SEP 4 2011 ...DOWNPOURS AND GUSTY WINDS POSSIBLE LATE TODAY... SHOWERS WERE INCREASING ACROSS THE MID STATE THIS SUNDAY AFTERNOON...AND A FEW THUNDERSTORMS HAD DEVELOPED. THIS PATTERN WILL CONTINUE INTO THE EVENING AS MOISTURE FROM TROPICAL STORM LEE INTERACTS WITH AN APPROACHING COLD FRONT. LOCALLY HEAVY DOWNPOURS WILL OCCUR...WITH A FEW SPOTS RECEIVING MORE THAN ONE INCH OF RAINFALL LATE THIS AFTERNOON AND EARLY EVENING. ALSO...SOME STORMS WILL PRODUCE GUSTY WINDS OVER 40 MPH. THIS WILL BE ENOUGH TO KNOCK DOWN SOME BRANCHES AND BLOW AROUND LOOSE OBJECTS LIKE PATIO FURNITURE. IF YOU HAVE OUTDOOR ACTIVITIES PLANNED...YOU MAY WISH TO RECONSIDER THOSE PLANS. RAIN WILL SPREAD ACROSS MOST OF THE AREA...AND SOME LIGHTNING WILL OCCUR. GUSTY WINDS COULD ALSO MAKE OUTDOOR ACTIVITIES HAZARDOUS. 13
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 11:32 PM CDT | Special Weather Statement | OHX | Montgomery | 28 min |
| Sep 3, 11:34 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 26 min |
| Sep 4, 3:11 AM CDT | Flash Flood Watch | OHX | Bedford, Cannon, Coffee, Cumberland, DeKalb, Fentress and 11 more | 49 hr |
| Sep 4, 2:32 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 28 min |
| Sep 4, 3:02 PM CDT | Special Weather Statement | OHX | DeKalb | 28 min |
| Sep 4, 5:52 PM CDT | Flash Flood Warning | OHX | Houston, Montgomery, Stewart | 3 hr |
| Sep 4, 6:38 PM CDT | Flash Flood Warning | OHX | Benton, Houston, Humphreys | 4 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.